MAUDE Adverse Event Report: SURMODICS, INC. POUNCE SHEATH; PFS-0035-12F14

SURMODICS, INC. POUNCE SHEATH; PFS-0035-12F14
Model Number PFS-0035-12F14
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pounce sheath was used in a left and right iliac vein and inferior vena cava (ivc) thrombectomy procedure.The sheath was used in conjunction with the 12fr aspiration catheter.The physician encountered resistance and noted the tip of the catheter became damaged during the process.There was no reported patient harm or procedure delay.The pounce sheath was inserted at an approximate 45 degree angle.The reported issue occurred during the initial insertion of the aspiration catheter.The pounce sheath was not used for more than one access site.The reported issue did not result in negative consequences.The sheath was exchanged for a regular 12f sheath and the procedure was completed without issue.There was a procedure delay of approximately five minutes.A provided photo showed inner shaft braid wire around the aspiration catheter.
 
Additional Manufacturer Narrative
H3: the pounce sheath was returned for analysis.Analysis confirmed the reported issue.Destructive analysis found a severe kink at the strain relief of the outer shaft.The inner shaft had a severe fracture as the same location as the outer shaft.Sectioning of the inner shaft found missing braid wire near the kink and moved approximately 2 inches distally.

Brand Name
POUNCE SHEATH
Common Device Name
PFS-0035-12F14
Manufacturer (Section D)
SURMODICS, INC.
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS, INC.
7905 golden triangle drive
suite 190
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key22367862
Report Number3014687026-2025-00002
Device Sequence Number7971849
Product Code DYB
UDI-Device Identifier00812339030753
UDI-Public00812339030753
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K231828
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberPFS-0035-12F14
Device Lot Number107888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale